Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/79729
Title: Stability of boundary layers for a viscous hyperbolic system arising from chemotaxis : one-dimensional case
Authors: Hou, QQ 
Liu, CJ
Wang, YG
Wang, ZA 
Keywords: Boundary layers
Chemotaxis
Logarithmic singularity
Asymptotic analysis
Energy estimates
Issue Date: 2018
Publisher: Society for Industrial and Applied Mathematics
Source: SIAM journal on mathematical analysis, 2018, v. 50, no. 3, p. 3058-3091 How to cite?
Journal: SIAM journal on mathematical analysis 
Abstract: This paper is concerned with the stability of boundary layer solutions for a viscous hyperbolic system transformed via a Cole-Hopf transformation from a singular chemotactic system modeling the initiation of tumor angiogenesis proposed in [H. A. Levine, B. Sleeman, and M. Nilsen-Hamilton, Math. Biosci., 168 (2000), pp. 71-115]. It was previously shown in [Q. Hou, Z. Wang, and K. Zhao, T. Differential Equations, 261 (2016), pp. 5035-5070] that when prescribed with Dirichlet boundary conditions, the system possesses boundary layers at the boundaries in an bounded interval (0, 1) as the chemical diffusion rate (denoted by epsilon > 0) is small. This paper proceeds to prove the stability of boundary layer solutions and identify the precise structure of boundary layer solutions. Roughly speaking, we justify that the solution with epsilon > 0 converges to the solution with epsilon = 0 (outer layer solution) plus the inner layer solution with the optimal rate at order of O(epsilon(1/2)) as epsilon -> 0, where the outer and inner layer solutions are well determined and the relation between outer and inner layer solutions can be explicitly identified. Finally we transfer the results to the original pretransformed chemotaxis system and discuss the implications of our results.
URI: http://hdl.handle.net/10397/79729
ISSN: 0036-1410
EISSN: 1095-7154
DOI: 10.1137/17M112748X
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

2
Citations as of Feb 15, 2019

Page view(s)

4
Citations as of Feb 11, 2019

Google ScholarTM

Check

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.